Alternative Therapies Community
What is best way to ween off Pristiq?
About This Community:

WELCOME TO THE ALTERNATIVE THERAPIES COMMUNITY: This Patient-To-Patient Community is for discussions relating to Acupuncture, Aromatherapy, Biofeedback, Chelation Therapy, Chinese Medicine, Dance-Movement Therapy, Medical Marijuana, Feng Shui, Heliotherapy, Reflexology, Unani, Vitamin Therapy, and Yoga Therapy.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

What is best way to ween off Pristiq?

I want to ween off Pristiq. I don't feel it is working for me, I have gained so much weight since I started taking Pristiq  and have carb cravings when I did not before.  I will be laid off at the end of next month and will no longer be able to afford the doctor visits or medication. I have been waiting for my Dr to get back with me and am looking for alternatives.
3 Comments Post a Comment
Blank
Avatar_m_tn
Primary docs aren't very good at this.  Psychiatrists are better, though only a good one.  This can be a difficult med to quit, so the plan is to go as slowly as suits you -- what it's like for one isn't the same as for another person.  It could be really easy, could be difficult.  Partly it depends on how long you've been on it and how well your body metabolized it.  Just prepare to take it slow and easy, taper off and don't let docs rush you or pretend it's easy.
Blank
Avatar_f_tn
Hi jethrosmom2784,

I'm not familiar with the drug Pristiq. I'm assuming it was your doctor who
prescribed Pristiq for you. If it's not working for you, only your doctor can
help you wean off this drug safely. As with any drug prescribed by a doctor,
it is essential that you not stop this drug by yourself . That can be very
dangerous. My best advice is to go back to your famly doctor. Tell him
or her that you feel Pristiq is not working for you. That you feel that Pristiq
has made you gain weight and that you now have carb cravings that you
never had before and that you want to stop taking Pristiq. A friend of mine
was prescribed a drug by her family doctor which created similiar side
effects as you have described. She went back to her family doctor and told
her she didn't want to be on this drug anymore and that she wanted to
stop taking it. Her doctor advised her how to do this safely. That's the
key. You can't just stop taking a prescribed medication cold turkey as it
were. Your doctor can tell you how to get off the Pristiq safely. I don't know
what Pristiq is prescribed for so I can't suggest any alternatives. With
prescribed medication one always has to be aware that there will be side
effects of the drug. For myself, I try to choose more natural alternatives whenever possible like homeopathic medicines or products one can purchase in a health food store. Even then, I would suggest not just choosing a product from the health food store that you think would be
helpful.  Some herbal products purchased from the health food store
can interfere with other prescribed medications. I take a few herbal
medications from the health food store with my doctor's knowledge and
approval. Good luck, jethrosmom2784.
Blank
Avatar_f_tn
Thank You, i will work together with my Dr and take it slow.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Alternative Therapies Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Alternative Medicine Answerers
Avatar_m_tn
Blank
Paxiled
Arlington, VA
1236893_tn?1408490528
Blank
gymdandee
NJ
144586_tn?1284669764
Blank
caregiver222
363281_tn?1353103243
Blank
SassyLassie
Hanmer Springs, New Zealand